Just wondering if anyone has experienced this before... I have been fighting a pretty bad sinus infection (because i let it go too long, so sick of doctor's offices). I was on 3 different antibiotics over a 2 month period. Omnicef was the last one I took. That was almost 5 weeks ago. I developed chronic diarrhea on the 3rd day of taking Omnicef, though I was warned of this side effect, I was also told it would only last a few days after I stopped the medication. Well, like I said, that was 5 weeks ago. And here I am, still with the 'bowel problems'. I finally made an appointment after seeing what i think was blood in my stool. I am still waiting on the results. However my doc already told me he is sure it's C. diff. I am just a little concerned how this could effect my diabetes. It hasn't seemed to yet, other than the shakiness I have been experiencing for the last 5 days, which makes me test my BG more to make sure I am not low (and I'm usually not) And I have also been feeling quite nauseated for the last few days, as well.. I am just more concerned of becoming too dehydrated. Lord knows after reading some horror stories on here, the hospital is the last place I want to end up :)
So, I also wonder/worry, could this be something else? diabetes related GI problems? or even something else autoimmune (since they often go hand-in-hand with T1)
Any feedback is greatly appreciated!!

Views: 339

Reply to This

Replies to This Discussion

Hi Anna. I'm 99% sure a week of horrible symptoms similar to what you've described was C. Diff, which happened to me about three years ago. It followed an antibiotic treatment also; in fact, the brochure that came with the antibiotic said that this is exactly what could happen. What saved me at the time was a trip to the ER, where they gave me an IV all night long. I joked that I should go in every evening for my life-saving IV, but never quite needed it more than that once. After it finally went away, gradually getting better after that awful first week, I started taking a good probiotic. Even though I've had the same antibiotic twice since, I haven't had C. Diff again, for which I thank the probiotic. Best luck for a speedy and full recovery.
Trudy, thanks for your response. I was advised to do the whole probiotic thing with my antibiotic, which I did.. But I think since this was a very strong med, and the 3rd one I had been on in a short period of time, the cards were stacked against me :/ It is terrible, though. I just want to feel better, but still waiting for results so I can get the right treatment. Just hope they come by tomorrow (friday)! Really don't want to wait the whole weekend. EEK!!
I hope you feel better very very soon. (I remember well that it was simply awful, and truly think that another week like my first could have killed me.) Sounds as if your gut just didn't have recovery time for Probiotics to help while you were under seige! However, Probiotics did so much for me afterwards that I think they could also be helpful to you in recovering from your attack and preventing another. Fingers crossed for your getting help on Friday!
two words... fecal transplant -------------> http://en.wikipedia.org/wiki/Fecal_bacteriotherapy <------------
LOL
Oh my goodness... No thanks :)
i was actually serious. transplants work very well and are becoming more widely used as the primary way doctors treat C. dif.
I know that now... did a little research after your post, what a seemingly simple idea...
however, finally heard from my doc yesterday and all tests were negative for anything, and bloodwork was all normal... he is giving me another week, and if no changes then off to a GI doc.. ugh, i am soooo tired of doctor''s appointments :)
i'm glad tests came back negative- What a relief that must be! I'm sure it's still frustrating to not know what exactly is causing the issues. hang in there and don't hesitate to get second opinions!
It does sound like c-diff. Guess what the treatment is - another antibiotic! Sometimes it takes several courses of the antibiotic to really get rid of it too, so make sure you report to your doc if you're not completely better. Probiotics will definitely help.
I definately will speak up sooner than I did this time.. should it happen again... this is no fun... and maybe probiotics would be a good addition to my daily supplements, anyway...

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service